Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 8, 2009, 4:06 PM EDT for Cass County, Fulton County, Miami County, Indiana. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 4:06 PM EDT (20:06 UTC)
- Expired
- Mar 8, 2009, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Fulton County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:15 PM EDT | TSTM WND DMG | 2 E Logansport, IN | BACK HALF OF ROOF RIPPED OFF A BUSINESS. NO INJURIES |
| Mar 8, 4:35 PM EDT | TSTM WND DMG | 4 S Peru, IN | TWO MOBILE HOMES AND A BLOCK BUILDING SUFFERED HEAVY DAMAGE. NO INJURIES REPORTED. |
| Mar 8, 4:35 PM EDT | TSTM WND DMG | Denver, IN | 6 INCH DIAMETER TREE DOWN ON SR16 WEST OF DENVER |
| Mar 8, 4:35 PM EDT | TSTM WND DMG | Peru, IN | LARGE TREE FELL ON A RESIDENCE IN PERU |
| Mar 8, 4:37 PM EDT | TSTM WND DMG | 3 N Peru, IN | BARN ROOF BLOWN OFF AT 250 N AND SR 19 NORTH OF PERU |
| Mar 8, 4:37 PM EDT | HAIL 0.88 | Grissom Afb, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 2:52 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 082006
SVRIWX
INC017-049-103-082100-
/O.NEW.KIWX.SV.W.0004.090308T2006Z-090308T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
MIAMI COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 500 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS
LOCATED NEAR LAKE CICOTT...OR 9 MILES WEST OF LOGANSPORT...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LOGANSPORT...
GRISSOM AFB...
PERU...
WALTON...
MEXICO AND BUNKER HILL...
DUNKIRK...LEASES CORNER AND FLETCHER...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4059 8637 4070 8637 4071 8651 4072 8653
4074 8653 4074 8658 4079 8658 4092 8654
4092 8648 4099 8648 4100 8595 4065 8596
4065 8588 4059 8586
TIME...MOT...LOC 2006Z 269DEG 38KT 4077 8649
$$4 follow-up statements
000
WWUS53 KIWX 082029
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SUN MAR 8 2009
INC017-049-103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
FULTON IN-MIAMI IN-CASS IN-
427 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN CASS...MIAMI AND SOUTH CENTRAL FULTON COUNTIES IN NORTH
CENTRAL INDIANA...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM
WAS LOCATED NEAR ADAMSBORO...OR ABOUT 6 MILES EAST OF LOGANSPORT...
AND MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PERU...MEXICO...DENVER AND BUNKER HILL...
ERIE...FLORA...DEEDSVILLE...AND CHILI...
PEORIA AND AMBOY...
TREES AND POWERLINES HAVE BEEN REPORTED DOWN WITH A ROOF TORN OFF OF
A BUILDING BY CASS COUNTY EMERGENCY MANAGEMENT IN CASS COUNTY.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4059 8637 4069 8636 4081 8633 4099 8634
4100 8595 4065 8596 4065 8588 4059 8586
TIME...MOT...LOC 2027Z 269DEG 38KT 4077 8620
$$
BJS000
WWUS53 KIWX 082042
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT SUN MAR 8 2009
INC017-049-082050-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
FULTON IN-CASS IN-
440 PM EDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND SOUTH CENTRAL
FULTON COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4059 8616 4068 8617 4100 8607 4100 8595
4099 8595 4065 8596 4065 8588 4060 8586
4059 8587
TIME...MOT...LOC 2040Z 269DEG 38KT 4077 8602
$$
INC103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
440 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MIAMI COUNTY...
AT 437 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH AT
GRISSOM. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH
THIS THUNDERSTORM. THIS SEVERE STORM WAS LOCATED NEAR PERU AND
MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PEORIA AND AMBOY...
PERU...SANTE FE...AND NEAD...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4059 8616 4068 8617 4100 8607 4100 8595
4099 8595 4065 8596 4065 8588 4060 8586
4059 8587
TIME...MOT...LOC 2040Z 269DEG 38KT 4077 8602
$$
BJS000
WWUS53 KIWX 082051
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SUN MAR 8 2009
INC103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
449 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MIAMI COUNTY...
AT 445 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING WIDESPREAD WIND DAMAGE AND NICKEL SIZE HAIL. THIS SEVERE
STORM WAS LOCATED 3 MILES SOUTHEAST OF ERIE...OR ABOUT 6 MILES EAST
OF PERU...AND MOVING EAST AT 45 MPH.
STRUCTURAL DAMAGE INCLUDING A ROOF BLOWN OFF AND TREES DOWN ON
RESIDENCES HAVE BEEN REPORTED THROUGHOUT CASS AND MIAMI COUNTIES
WITH THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS SITUATION...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4059 8616 4068 8610 4100 8597 4100 8595
4065 8596 4065 8588 4060 8586 4059 8587
TIME...MOT...LOC 2049Z 269DEG 38KT 4077 8589
$$
BJS000
WWUS53 KIWX 082056
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT SUN MAR 8 2009
INC103-082106-
/O.EXP.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
456 PM EDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI COUNTY WILL
EXPIRE AT 500 PM EDT/400 PM CDT/...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4059 8616 4068 8610 4100 8597 4100 8595
4065 8596 4065 8588 4060 8586 4059 8587
TIME...MOT...LOC 2056Z 269DEG 38KT 4077 8579
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:39 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 8, 3:39 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT SUN MAR 8 2009
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
NEAR TERM FOCUS ON CONVECTION PUSHING THROUGH CWA WITH SVR/TOR
POTENTIAL THIS EVENING. WARM FRONT SURGING NORTH INTO MY
SOUTHERN COUNTIES...AND THIS WILL BE WHERE THE GREATEST POTENTIAL
IS LATE THIS AFTERNOON AND EVENING. TOR WATCH OUT THROUGH 8PM
GENERALLY ALONG AND SOUTH OF ROUTE 30.
BEHIND FRONT...WINDS WILL INCREASE RAPIDLY AS INTRUSION OF
STRATOSPHERIC AIR COMBINES WITH INTENSE COLD ADVECTION TO
TRANSPORT WINDS TO THE SURFACE. HAVE HEIGTENED WORDING IN CURRENT
NPW...AND WILL WATCH FOR POSSIBLE UPGRADE TO WARNING FOR 60MPH
GUSTS BEHIND THE FRONT THIS EVENING.
WINDS GRADUALLY DIE OFF THROUGH THE OVERNIGHT AND TEMPS FALL INTO
THE MIDDLE 30S BY MORNING...CLOSER TO THE RECENT MET/NAM GUIDANCE
AS THE NAM HAS BEEN MORE ON TOP OF THINGS IN TERMS OF NEAR TERM
TRENDS WITH THE STRENGTH/MOVEMENT OF THE SURFACE LOW.
QUIET DAY AS HIGH PRESSURE SETTLES INTO THE REGION MONDAY AND
GIVEN T925 TEMPS QUICKLY BACK ABOVE FREEZING HAVE LEANED TOWARDS
WARMER MAV NUMBERS...WITH HIGHS IN THE UPPER 40S TO AROUND 50.
MODELS HAVING DIFFICULTING HONING IN ON A SOLUTION TUESDAY NIGHT
WITH LARGE MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN HANDLING THE
MID AND UPPER LEVEL FLOW PATTERN AS NEXT SOUTHWESTERN CONUS TROUGH
EJECTS NORTH AND EAST. GFS HAS TRENDED MUCH FASTER WITH THE
APPROACH OF THIS TROUGH WHILE THE NAM IS SLOWER. SREFS ARE MORE IN
LINE WITH THE FASTER GFS SOLUTION WITH THE ECMWF SUPPORTING THE
SLOWER NAM. GIVEN SUCH A STRONG VORTMAX ACTING AS THE
KICKER...WOULD TEND TO LEAN TOWARDS THE FASTER SOLUTION.
AHEAD OF THIS WAVE...LLEVEL JET WILL CRANK UP...PUSHING SURFACE
BAROCLINIC ZONE BACK NORTH...ALONG WITH AMPLE ISENTROPIC LIFT TO
SUPPORT A BLOSSOMING AREA OF RAINFALL NORTH OF THE BOUNDARY. WILL
UP POPS TO LIKELY AFTER MIDNIGHT MONDAY NIGHT...AND THIS CERTAINLY
SHOWS THE POTENTIAL TO BE ANOTHER HEAVY RAIN PRODUCER AS PWATS SOUTH
OF THE BOUNDARY REACH ABOVE 1.25...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR.
&&
.LONG TERM...
TUESDAY THROUGH SUNDAY.
VERY FEW CHANGES TO LONG TERM GRIDS WITH MAIN FOCUS ON START OF THE
PERIOD WITH NEXT SYSTEM WHICH WILL BRING AN END TO THE WARMER TEMPS
FOR SEVERAL DAYS.
PIECE OF ENERGY WILL MOVE ACROSS THE AREA AS WARM FRONT TRIES TO
WORK NORTH ACROSS THE CWA TUESDAY MORNING. PREV SHIFT BUMPED UP POPS
TO LIKELY FOR ALL BUT NW AREAS AND HAVE WENT LIKELY EVERYWHERE GIVEN
TRENDS. WAS TEMPTED TO INCREASE POPS INTO LIKELY FOR TUES AFTN/EVE
BUT STILL SOME QUESTION HOW MUCH OF THE AREA WILL GET INTO THE WARM
SECTOR. WITH THE LOW TRACK MUCH FURTHER NORTHWEST THAN THE CURRENT
SYSTEM...QUITE POSSIBLE ENTIRE AREAS GETS INTO IT WITH RESULTANT SVR
THREAT. WILL CONTINUE TO MONITOR TRENDS ON THIS. STRONG WINDS STILL
EXPECTED BEHIND THE FRONT...WHICH MAY NOT PASS THROUGH TILL CLOSER
TO THE FIRST PART OF WEDS IF THE NAM12 IS CORRECT. CURRENTLY A MIX
OF RAIN/SNOW IN NW AREAS LATE TUESDAY NIGHT. WHILE I SUSPECT WE WILL
BE ABLE TO REMOVE THIS...WILL LEAVE ALONE WITH GFS STILL SHOWING THE
COLD AIR FLYING IN AFTER 6Z WEDS.
850 MB TEMPS WILL DROP INTO THE -8 TO -13 C RANGE AND LIKELY LINGER
THROUGH THE FORECAST PERIOD AS HIGH PRESSURE HOLDS IN PLACE. MODELS
TRY TO WARM THINGS BACK TO A BIT ABOVE NORMAL AT THE END OF THE
PERIOD...BUT CONCERN THAT COLD AIR WILL HOLD ON LONGER THAN DEPICTED
SO WILL GO WITH MID TO UPPER 40S ON SUNDAY BUT NOT GO ANY HIGHER AT
THIS POINT.
&&
.AVIATION /18Z TAFS/...
IFR SHRA/TSRA ATTM AT BOTH SBN/FWA. EXPECT OFF AN ON SHRA TO
CONTINUE AHEAD OF MAIN COLD FRONT...WHICH WILL BRING A LINE OF IFR
SHRA/TSRA THROUGH THE AREA BETWEEN 19 AND 22Z. BEFORE THE FRONT
ARRIVES...A BRIEF BREAK TO MVFR IS POSSIBLE AS DRYSLOT WORKS
IN...BUT ONLY FOR A SHORT TIME. SOME OF THE STORMS ALONG THE
CONVECTIVE LINE COULD BE SEVERE. IMMEDIATELY BEHIND THE
LINE...VSBYS WILL IMPROVE TO VFR IN SOME LIGHT SHRA...BUT CIGS
WILL REMAIN MVFR AND MORE IMPORTANTLY...SOUTHWESTERLY WINDS WILL
INCREASE TO 20G40KTS THROUGH THE EVENING HOURS. MVFR CONDITIONS
WILL CONTINUE THROUGH THE OVERNIGHT...WITH WINDS VEERING TO
NORTHWESTERLY AND SUBSIDING TO 15G25KTS AFTER MIDNIGHT. FOR THE
DAY ON MONDAY...EXPECT CLOUDS TO SCATTER OUT WITH BOTH SITES
RETURNING TO VFR AROUND 12 UTC. WEST-NORTHWEST WINDS AROUND 10KTS
ARE EXPECTED THROUGH THE MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
WIND ADVISORY UNTIL 6 AM EDT /5 AM CDT/ MONDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...GALE WARNING UNTIL 2 AM EDT MONDAY FOR LMZ043-046.
&&
SHORT TERM...ARNOTT
LONG TERM...FISHER
AVIATION...ARNOTTHazardous weather outlook, Mar 8, 6:01 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 601 AM EDT SUN MAR 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 601 AM EDT SUN MAR 8 2009 /501 AM CDT SUN MAR 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TODAY... POSSIBLY CAUSING FLOODING OF RIVERS... STREAMS...AND LOW LYING AREAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS TODAY... A FEW OF WHICH MAY BECOME SEVERE THIS AFTERNOON ACROSS NORTHERN INDIANA AND NORTHWEST OHIO...WITH THE GREATEST THREAT SOUTH OF ROUTE 30. WIDESPREAD WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. SOME FLOODING OF RIVERS IN THE AREA DUE TO THIS WEEKEND'S HEAVY RAINFALL WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 601 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED MUCH OF THE PERIOD MONDAY THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Mar 8, 2:03 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN LITCHFIELD 42.04N 84.76W
03/08/2009 M1.87 INCH HILLSDALE MI COCORAHS
0.75 INCHES OF RAIN IN THE PAST 7 HOURS. 1.87 INCHES
STORM TOTAL SO FAR.
&&
EVENT NUMBER IWX0902481
LMKLocal storm report, Mar 8, 2:24 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0222 PM HEAVY RAIN 4 NNW HUDSON 41.59N 85.11W
03/08/2009 M2.26 INCH STEUBEN IN COCORAHS
0.25 INCHES OF RAIN SINCE LAST REPORT AROUND 11 AM.
STORM TOTAL 2.26 SO FAR.
&&
EVENT NUMBER IWX0902482
LMKLocal storm report, Mar 8, 2:35 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0233 PM HEAVY RAIN BLUFFTON 40.74N 85.17W
03/08/2009 M3.98 INCH WELLS IN TRAINED SPOTTER
STORM TOTAL SO FAR. 2.18 INCHES FELL SINCE 7A TODAY.
WATER OVER ROADS IN LOW SPOTS.
&&
EVENT NUMBER IWX0902483
LMKLocal storm report, Mar 8, 2:41 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0239 PM HEAVY RAIN LA PORTE 41.61N 86.71W
03/08/2009 M2.12 INCH LA PORTE IN TRAINED SPOTTER
0.57 INCHES IN THE PAST 6 HOURS. STORM TOTAL 2.12
INCHES SO FAR.
&&
EVENT NUMBER IWX0902484
LMKLocal storm report, Mar 8, 3:14 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN SPENCERVILLE 40.71N 84.35W
03/08/2009 M2.40 INCH ALLEN OH TRAINED SPOTTER
STORM TOTAL SO FAR
&&
EVENT NUMBER IWX0902485
LMKLocal storm report, Mar 8, 3:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL GEORGETOWN 41.73N 86.23W
03/08/2009 M0.25 INCH ST. JOSEPH IN TRAINED SPOTTER
NEAR PICKWICK AND CLEVELAND ROAD
&&
EVENT NUMBER IWX0902486
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:53 PM EST | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 35 min |
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Allen, DeKalb | 10 days |
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 7 days |
| Mar 8, 5:13 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Mar 8, 5:33 AM EDT | Gale Warning | IWX | 18 hr | |
| Mar 8, 7:43 AM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Elkhart, Fulton and 15 more | 6 hr |
| Mar 8, 10:57 AM EDT | Areal Flood Warning | IWX | Adams, Cass, Fulton, Grant, Huntington, Miami and 2 more | 6 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 35 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Wells | 12 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Huntington, Wells | 4 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 3 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart | 13 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 14 days |
| Mar 8, 12:12 PM EDT | Areal Flood Warning | IWX | Allen | 6 hr |
| Mar 8, 1:23 PM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 3:14 PM EDT | Tornado Warning | IWX | Cass, Pulaski, White | 46 min |
| Mar 8, 3:55 PM EDT | Tornado Warning | IWX | Fulton, Marshall, Pulaski, Starke | 42 min |
| Mar 8, 4:36 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Grant, Huntington, Kosciusko, Miami, Wabash and 1 more | 54 min |
| Mar 8, 4:58 PM EDT | Tornado Warning | IWX | Whitley | 24 min |
| Mar 8, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Noble, Wells | 60 min |
| Mar 8, 5:21 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 39 min |
| Mar 8, 5:25 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 7 hr |
| Mar 8, 6:10 PM EDT | River Flood Warning | IWX | Carroll, White | 41 hr |
| Mar 8, 6:13 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 5 days |
| Mar 8, 6:29 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 15 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.